Doctor insights on:
Can You Get Amoxicillin Rash After You Are No Longer Taking It
Amoxicillin rash: Amoxicillin is a penicillin type medication, so unfortunately, this means you are allergic. Usually these rashes are quite mild. Once you stop the drug, it will get out of your system within a day, and the rash should start to settle down. This can take anywhere from 1 to 6 days depending on how bad it was to begin with. The average is 3 days. There's nothing you can do to make it go faster. Sorry ...Read more
Can augmentin (amoxicillin and clavulanate) cause rashes and if so how long will they last after stopping the antibiotic?
Yes. Up to 2 weeks.: Augmentin (amoxicillin and clavulanate) is Amoxicillin augmented with clavulanic acid. It enables Augmentin (amoxicillin and clavulanate) to kill bacteria resistant to amoxicillin. Like Amoxicillin Augmentin (amoxicillin and clavulanate) can cause an allergic rash - hives and angioedema usually appearing right after the 1st dose - or an Amoxicillin rash - red flat or raised spots that don't itch appearing on the 7-10th day of treatment. Once drug is stopped each rash is gone in 2 weeks. ...Read more
My daughter took amoxicillin 9 days and broke out in the horrible rash, she woke up with it Thursday morning, how long will it last?
If I was taking amoxicillin for a week then broke out in a rash because I had mono, how long after I stop taking the anitbiotic will the rash go away?
A week or more: I've seen cases where the rash faded in about a week & some that were faintly visible for a bit longer. As long as any residual Amoxicillin is still being absorbed in the GI tract it can stimulate rash production after you stop the med. That is usually finished in a day or so after stopping. ...Read more
See below: The rash and itching may worsen for 1-2 days after stopping the drug. It will then gradually fade over the next 5-7 days. Antihistamines may help. ...Read more
Days: Usually a few days to week. Rarely over a month. ...Read more
I've been taking 2 amoxicillin pills everyday for 5 days and had an allergic reaction. I have a rash all over my body, how long will this last?
Days: Typically drug allergic skin reactions such as hives or pinpoint rashes will begin to improve within 2 days of stopping the drug. The rash will then gradually improve over the next several days. With treatment, the course may be shortened and symptoms milder. Be sure to let your doctor know what is happening! ...Read more
I'm allergic to amoxicillin can I take keflex 500 mg, from what my mom says all that happens if I take amoxicillin is I get a rash but I don't k ow if t?
Most people can: Studies have found a low incidence of cephalosporin (of which Keflex is one) allergy among penicillin allergic people. The rash from amoxicillin is also mediated by immune mechanism other than IgE. Thus your risk for an allergic reaction is likely no higher than someone who has never had an reaction to amoxicillin. ...Read more
Been on amoxicillin for tonsillitis but didn't get rid of it. Still have swollen neck gland on left. Biaxin (clarithromycin) gave rash so now on third antibiotics. This ok?
If I been taking amoxicillin and some how begin to break out in little rashes that itch so bad on my legs and back do u go to the hospital for special?
Stop the Amoxcillin: You may have an allergy to this drug for which there are alternatives. Stop the Amoxcillin and contact your prescribing doctor for another option. ...Read more
I had ingrown toenail surgery today and my doc prescribed cephalexin cause I'm allergic to amoxicillin. I feel itchy, no rashes yet. Do I stop taking?
My daughter was put in Amoxicillin for 10 days for an ear infectio, she started getting skin rashes kind of like hives that would appear and go away after 10 minutes. They are now appearing more frequently, she doesn't really complain about them but her l
Hives: Illness or allergic reactions can both cause rashes in children. Since she is on amoxicillin, it very likely is an allergic reaction to the medication. I would stop the medication and give her benedryl. You should contact your daughter's pediatrician to see if they want to change medications or want to see her first. ...Read more
Doc diagnosed herpes (shingles) (red rashes on right scalp, cheek & neck with fever) but prescribed amoxicillin+clavulanate combi. Is this any good?
Viral infection: The medication you've bee prescribed is Not a customary treatment for herpes zoster infection. I generally prescribe Valtrex™ Or similar. Your treating MD may be treating you for a bacterial infection you've been diagnosed. Check with your doctor to have a clarification, or seek a second opinion. ...Read more
I have just finished taking amoxicillin for two weeks for strep in my blood that caused a rash most of rash is gone should I take more?
No: You have received adequate treatment. The antibiotics were to treat the strep. Infection not the rash which is due to a toxin. The rash will fade away. ...Read more
Yes: Typically if you start Amoxicillin for mono you will get a fine rash all over your body, that will resolve over time after stopping amoxicillin. If it persists consider fungal infection that needs to be treated with an antifungal cream in the region and keeping the area dry to prevent further problems. ...Read more
Altered immunity: During mononucleosis (ebv virus) infection, the virus infects b cells of the immune system and epithelial cells. This together with the presence of Amoxicillin can result in a type of drug rash which does not usually result in a true long-term allergic reaction to the drug. ...Read more
Yes.: If you get a rash from amoxil, amoxicillin, penicillin, or any other in the penicillin family, you are presumptively allergic to penicillins. Every physician u see should know this, it should be clearly stated on your medical record. Some people where allergies on a bracelet. In any care, a rash means allergic reaction. ...Read more
It's a decent bet...: Amoxicillin is notorious for causing rashes in patients with mono--it typically looks like a dense, deep red, symmetric rash esp on the chest, back, and abdomen, but elsewhere also. It is different than hives, which are scattered, irregular raised "welts" that itch badly. You're perfectly correct that the rash merely suggests mono, but doesn't prove it. You'll want to confirm it with lab tests. ...Read more
Is it possible to have a test to see if your allergic to penicillin? Had amoxicillin before no issue, penicillin for few days and slight rash
- Talk to a doctor online
- How long after taking bactrim would you get rash?
- Can you get a tatto after finishing amoxicillin?
- Can you get pregnant after taking flagyl?
- Can you take amoxicillin while taking methadone?
- Can you drink alcohol while taking amoxicillin?
- Can you eat grapefruit while taking amoxicillin?
- How long after taking primolut do you get your period?
- How long after taking advil can you drink?
- Can you get a tattoo after finishing amoxicillin?